MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT11; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT11; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 74023233
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was performed due to knee luxation.Surgeon implanted a new insert.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.Evidence of wear was observed on the superior and inferior surfaces of the journey articular insert.There were signs of damage on the posterior region of the post.The tibial baseplate was not returned; therefore no further analysis could be conducted.There were no materials or manufacturing deviations noted in this lab analysis.A review of complaint history revealed no additional complaints for the listed batch.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.No clinical supportive documents have been provided for inclusion in this investigation.The future impact to the patient beyond the procedure cannot be determined.No further clinical/medical assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 3-4 RT11
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7147288
Report Number1020279-2017-01337
Device Sequence Number16421172
Product Code JWH
UDI-Device Identifier03596010555014
UDI-Public03596010555014
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2017
Device Catalogue Number74023233
Device Lot Number07CM13659
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight78